MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ THIOGLYCOLLATE MEDIUM, ENRICHED WITH VITAMIN K1 AND HEMIN; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ THIOGLYCOLLATE MEDIUM, ENRICHED WITH VITAMIN K1 AND HEMIN; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221742
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use 29 tubes of bd bbl¿ thioglycollate medium, enriched with vitamin k1 and hemin were discovered to be contaminated.The following information was provided by the initial reporter: it was reported that customer reported contamination on tubes of media 221742 with lot#: 1238117.
 
Additional Manufacturer Narrative
H.6 investigation summary: a failure was reported on a bd bactec fx40 ( p/n 442296, s/n (b)(6).Customer reported results issues on their instrument.Bd remote assistance worked with the customer and advised them it is recommended to culture in the device again.It was found the sample was returned to the device after five hours or more causing the instrument culture days returning to initial value effecting the results.The root cause was unable to be determined.This is an unconfirmed failure of a bd product.Samples were not received by quality for investigation and thus, returned material investigation could not occur.If samples are received at a later date, the complaint may be reopened.This complaint is not an early life failure (elf) of the device.Since the installation of this instrument, there have been service events, including pms (preventative maintenance) which have altered the instrument from its original state.Therefore, review of the device history record (dhr) from manufacturing is not applicable.Service history review for this instrument was completed and revealed no previous complaints related to results issues.Bd quality will continue to closely monitor for trends associated with this complaint.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.
 
Event or Problem Description
It was reported while testing with bd bactec¿ fx40 instrument a false positive was obtained.There was no indication that results were reported out, and there was no report of patient impact.The following information was provided by the initial reporter: false positive.

Brand Name
BD BBL¿ THIOGLYCOLLATE MEDIUM, ENRICHED WITH VITAMIN K1 AND HEMIN
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13171960
Report Number1119779-2021-02090
Device Sequence Number4624276
Product Code JSG
UDI-Device Identifier30382902217429
UDI-Public30382902217429
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K803023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/20/2022
Device Model Number221742
Device Catalogue Number221742
Device Lot Number1238117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown